MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 7-8 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 7-8 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71453232
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 07/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: internal complaint reference: case (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after tka surgery that had been performed on unknown date, the patient experienced a broken post.This adverse event was treated by revision surgery on (b)(6) 2025, in which one (1) lgn ps high flex xlpe sz 7-8 11mm were explanted.Current health status of patient is unknown.
 
Additional Manufacturer Narrative
Correction: h6: health effect - clinical code.The associated device was returned and evaluated.A visual inspection of the returned device concluded the device presents with discoloration and wear from use, the markings are degraded, the edges of the connection channel degraded and with the post fractured off.The knee insert post deformation and/or fracture may have been due to repeated posterior contact of the femoral cam on the post combined with excessive posterior to anterior shear force during activity.However, this could not be isolated as the root cause for this particular failure mode.Some additional factors that could have contributed to the reported event include patient anatomy, abnormal loading of limb and/or injury.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed part number over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems revealed in warnings and precautions that the implant can break or become damaged as a result of strenuous activity or trauma.Also, in possible adverse effects states that wear of the polyethylene articulating surfaces of knee replacement components has been reported following total knee replacement.Higher rates of wear may shorten the useful life of the prosthesis, and lead to early revision surgery to replace the worn prosthetic components.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According with material specifications, the quality and manufacture of 7.5 mrad cross-linked ultra-high-molecular-weight polyethylene (uhmwpe) bar stock shall be controlled.This material is used in the manufacture of surgical implants and can be considered a surgical grade of cross-linked polyethylene.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Other factors that could contribute to the reported event include size selected, surgical technique, postoperative care and/or excessive forces.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN PS HIGH FLEX XLPE SZ 7-8 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22671196
Report Number1020279-2025-01304
Device Sequence Number15325098
Product Code JWH
UDI-Device Identifier00885556035153
UDI-Public885556035153
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2023
Device Catalogue Number71453232
Device Lot Number13HM08115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2025
Supplement Date Received by Manufacturer08/26/2025
08/26/2025
Initial Report FDA Received Date07/30/2025
Supplement Report FDA Received Date08/27/2025
09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/12/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown